Alert archive / Delaware / Special Weather Statements in 2019

Special Weather Statement, NWS Philadelphia/Mount Holly

May 23, 2019Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at May 23, 2019, 5:37 PM EDT for Sussex County, Delaware. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2019, 5:37 PM EDT (21:37 UTC)
Expired
May 23, 2019, 6:15 PM EDT
In force
38 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 26 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2019-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2019-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1760 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS81 KPHI 232137
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
537 PM EDT Thu May 23 2019

DEZ003-004-232215-
Inland Sussex-Delaware Beaches-
537 PM EDT Thu May 23 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...

At 536 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Milford to near Ellendale to near
Sycamore to near Vienna. Movement was east at 45 mph.

Wind gusts up to 45 mph and pea size hail are possible with these 
storms.

Locations impacted include...
Georgetown, Milford, Millsboro, Laurel, Lewes, Milton, Selbyville,
Delmar, Dagsboro, Millville, Ellendale, Henlopen Acres, Gumboro, Cape
Henlopen State Park, Sycamore, Long Neck, Ocean View, Frankford,
South Bethany and Dewey Beach.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3846 7569 3859 7554 3874 7545 3890 7549
      3893 7531 3880 7518 3880 7509 3867 7507
      3869 7508 3869 7514 3864 7513 3862 7508
      3866 7507 3861 7506 3859 7521 3857 7518
      3860 7506 3845 7505
TIME...MOT...LOC 2136Z 280DEG 40KT 3887 7548 3874 7545 3859 7554 3845
7576

$$

Gorse

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 23, 3:51 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 23, 3:51 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
351 PM EDT Thu May 23 2019

.SYNOPSIS...
A cold front will move through tonight. High pressure will follow
for Friday and Saturday. Another frontal system will affect the area
late Saturday through Sunday, with a frontal boundary likely
stalling near or over us on Sunday. By Monday, that front should
move to our south, and high pressure should build in for Monday and
into Tuesday. An additional frontal system will likely approach the
region towards the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Expanded the severe thunderstorm watch to include the 3 counties
in Delaware. There is some question how far north the
instability will extend into New Castle County, given that area
has had ongoing convection earlier today. Have also cancelled
the watch for the southeastern Pennsylvania Counties. The line
has moved through that area - though there is still a chance
that storms with the later round this evening could be severe in
SE PA.

Through the evening hours, there are two potential significant
rounds of thunderstorms. The first round is line of storms
currently moving through the region. A second round of storms
is possible later this evening as the cold front approaches the
region. Severe storms are possible. However, convection through
the morning/early afternoon from Wilmington northward was more
persistent than previously forecast, which looks like it has had
some impact on the stability in this area as we haven't seen the
northern half of the line strengthen. Additionally, dewpoints
for most of our area remain in the 50s. None the less, models
still show increasing threat for severe storms especially as we
go into the late afternoon and early evening. The primary hazard
still looks to be damaging winds and hail. Still can't rule out
a tornado potential, but given the LCL heights, this appears to
be the lowest threat of all the severe risks.

Storms should move off shore between 03 and 06Z/11PM and 2 AM. There
is a potential for some fog to develop, primarily for areas that may
get heavy rain this afternoon.

With the cold front arriving during the later half of the night, we
may not see much difference with temperatures overnight. Currently
we are forecasting low temperatures from the mid 50s to mid 60s
across the region.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
A pleasant day is on tap tomorrow as the ridge builds to our west.
Northwesterly flow is expected over our region through the day. The
pressure gradient may be slow to decrease behind the cold front, so
gusts to 25 mph are possible through the day. In the wake of the
cold front, highs should be in the 60s and 70s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Overview...

The beat goes on. No appreciable large scale changes are expected in
the coming week regarding the upper air pattern over the CONUS. Day-
to-day wiggles aside, this remains a remarkably persistent pattern
of an anomalous deep western US trough and an equally stubborn
Southeast US ridge. It follows that our sensible surface weather
will be more of the same. This means temperatures generally near to
above normal thanks to our position on the northern edge of the
ridge, along with occasional shower and storm threats due to frontal
passages as storm systems continue to track out of the middle of the
country, which continues to be battered by severe storms and
flooding. One possible difference for us this period is that we may
get more in the way of "hot" as opposed to "warm" weather. The
persistent Southeast ridge will lead to the development of a very
hot air mass to our south; record highs are likely across the
Southeast in the days ahead. So while the overall pattern isn't
changing, the air that gets advected in on any southerly flow will
be hotter than it has been previously. Climatology helping here as
well as we approach the start of June. So many areas may see their
first 90 degree day next week. Other than that, the main forecast
challenge is simply timing out the frontal disturbances, always
tricky in a pattern like this, and determining whether any of them
have a better chance for heavy rain or strong storm potential.

Dailies...

Friday night-Saturday... High pressure firmly in control this period
as we sit in between weather systems. Dry and seasonable Friday
night, and again during the day on Saturday although with dry air
and the development of some WAA we'll likely warm a little above
normal Saturday. WAA will be associated with a warm front passing
near and north of us, with any shower activity expected to remain to
our north. So looks to be a very nice day Saturday.

Saturday night-Sunday night... This period will feature a couple of
shower and storm chances as low pressure tracks off well to our
northwest over Ontario on Saturday night. A frontal boundary (I
hesitate to call it a cold front) will approach by Saturday evening
and overnight. The front will likely stall over us for Sunday as it
takes on a more west-to-east orientation. This will bring a shower
and storm threat Saturday night and again on Sunday afternoon and
evening. In both cases, the activity will probably be most
widespread across the western half of the CWA. Saturday night's
activity looks to be fairly benign; SPC has scaled back the slight
risk area for Saturday and expect upstream storms to be weakening as
they move through here with loss of surface heating. A few strong
storms could be possible Sunday in our southwestern zones, although
dynamic forcing is not very impressive that day. So probably more in
the way of garden variety activity. Very warm temperatures expected
Sunday; mid to upper 80s in most places.

Monday-Monday night... Most indications right now are that Monday
should be a dry day with high pressure building in as the surface
front drops far enough south to remove the shower and storm threat.
This should mean offshore flow (save for a possible coastal sea
breeze) and lower dew points, so it looks like another warm day,
with temperatures getting back into the low 80s. Dry weather likely
to hold at least through the first half of Monday night.

Tuesday-Thursday... This period looks a little unsettled, and right
now it is near impossible to time out in terms of when the better
shower and storm chances are. Given the relentless onslaught of
upstream convection, models will not be able to accurately assess
precipitation chances downstream over our area. Most of the 23.12z
guidance has generally trended towards drier outcomes for this
period, but it is likely there will be plenty of back and forth in
the coming days with frontal positionings. Following the general
theme of a shower or storm threat every 2 or 3 days, the middle
portion of this period may stand the greatest chance for rain. But
at this stage, went with frequent use of slight chance or low end
chance PoPs with refinement to come in later days. Temperatures
should remain mostly above average, and as mentioned in the overview
one or two of these days could be quite hot. In particular, if most
of this period does end up drier, we could easily see a day or two
into the 90s. Went with a blended approach, but even that is giving
out some rather high max temperature values.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Once storms move off shore between 03 and 06Z, expect
mostly VFR conditions. There is a chance for localized BR to
develop, especially for any locations that have heavy rain this
evening. For now, I'm not confident where that will be, so have kept
it out of the TAFs for now. Winds will be shifting from
southwesterly to westerly by 06Z. After 06Z, expect a shift to
northwesterly behind the cold front. High confidence on most aspects
of the forecast, but low confidence on the potential for BR.

Friday...VFR conditions are expected. Northwesterly winds may gust
as high as 25 kt during the day.

Outlook...

Friday night-Saturday... VFR. Winds gradually shifting from north to
east to south at around 5 to 10 kt.

Saturday night-Sunday night... Prevailing conditions expected to be
VFR, but scattered showers and thunderstorms will lead to localized
restrictions. Winds gradually shifting from south-southwesterly to
northwesterly but remaining at generally 5 to 10 kt.

Monday-Tuesday... Mainly VFR conditions expected.

&&

.MARINE...
Marginal Small Craft Advisory conditions will continue on the
Atlantic coastal waters into late tonight. Expect a lull in
conditions Friday morning. There may be a brief period of wind gusts
to 25 kt Friday afternoon, primarily for near shore locations.

Outlook...

Friday night-Monday... Winds and seas are expected to remain mostly
below SCA criteria through the period. Southerly winds Saturday
night may gust to near 25 kt. Seas generally 2 to 4 ft. A chance of
showers or thunderstorms from Saturday night through Sunday night.

Rip Currents...

There is a moderate risk for the formation of dangerous rip currents
on the New Jersey shore and Delaware Beaches through this
evening. The moderate risk may continue into Friday.

&&

.EQUIPMENT...
KDIX is back online. The test phase has ended, all repairs have been
completed, and the radar is operating normally. We extend our thanks
to the team of local and national technicians who have worked
tirelessly to complete these extensive repairs.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 7 AM EDT Friday for ANZ450>453.
     Small Craft Advisory until 7 AM EDT Friday for ANZ454-455.

&&

Synopsis...O'Brien
Near Term...Johnson
Short Term...Johnson
Long Term...O'Brien
Aviation...Johnson/O'Brien
Marine...Johnson/O'Brien
Equipment...
Hazardous weather outlook, May 23, 4:54 PM EDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
454 PM EDT Thu May 23 2019

DEZ001-MDZ008-NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062-
070-071-101>106-242100-
New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
454 PM EDT Thu May 23 2019

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northern New Jersey, northwest New
Jersey, southern New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Tonight.

Some thunderstorms this afternoon and evening could be severe. The
primary hazard with any severe storms is expected to be damaging
winds, but severe hail is possible as well.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002-003-MDZ012-015-019-020-242100-
Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-
454 PM EDT Thu May 23 2019

...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware, southern
Delaware and northeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-024>026-242100-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
454 PM EDT Thu May 23 2019

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...Tonight.

Some thunderstorms this evening could be severe. The primary hazard
with any severe storms is expected to be damaging winds, but severe
hail is possible as well.

There is a moderate risk for the development of dangerous rip
currents at the beaches.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-242100-
Delaware Beaches-
454 PM EDT Thu May 23 2019

...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is a moderate risk for the development of dangerous rip
currents at the beaches.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-242100-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
454 PM EDT Thu May 23 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

Thunderstorms this afternoon and evening will be capable of
producing wind gusts above 34 kt.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, May 23, 2:11 PM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
211 PM EDT Thu May 23 2019

PAZ054-055-061-062-231845-
Lehigh-Monroe-Northampton-Carbon-
211 PM EDT Thu May 23 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LEHIGH...
CARBON...MONROE AND WESTERN NORTHAMPTON COUNTIES...

At 211 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Moscow to near Freeland to Coaldale.
Movement was east at 65 mph.

Wind gusts up to 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Lehighton, Mount Pocono, Tobyhanna, Palmerton, Jim Thorpe,
Slatington, Nesquehoning, Weatherly, Walnutport, Pocono Pines, Lake
Harmony, Skytop, Tannersville, Long Pond, Kresgeville, Sun Valley,
Reeders, Beltzville State Park, McMichael and Canadensis.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

LAT...LON 4115 7515 4114 7509 4113 7506 4070 7566
      4070 7582 4074 7576 4083 7590 4091 7599
      4101 7573 4103 7574 4105 7577 4109 7577
      4113 7569 4112 7564 4123 7554 4125 7513
TIME...MOT...LOC 1811Z 258DEG 59KT 4128 7558 4104 7585 4075 7619

MPS
Special weather statement, May 23, 2:24 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
224 PM EDT Thu May 23 2019

PAZ054-055-060>062-231900-
Lehigh-Monroe-Northampton-Berks-Carbon-
224 PM EDT Thu May 23 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKS...LEHIGH...
SOUTHEASTERN CARBON...SOUTHWESTERN MONROE AND NORTHWESTERN
NORTHAMPTON COUNTIES...

At 224 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near New Mahoning to Myerstown. Movement
was east at 60 mph.

Wind gusts up to 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Allentown, Reading, Lehighton, Wyomissing, Northampton, Palmerton,
Kutztown, Jim Thorpe, Hamburg, Slatington, Fleetwood, Sinking Spring,
Laureldale, Pen Argyl, Womelsdorf, Wind Gap, Bath, Wernersville,
Newmanstown and Walnutport.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

A severe thunderstorm watch remains in effect until 800 PM EDT for
eastern Pennsylvania.

LAT...LON 4054 7617 4058 7605 4057 7602 4065 7598
      4070 7583 4074 7576 4082 7589 4084 7586
      4098 7514 4026 7587 4027 7608 4036 7621
      4041 7630
TIME...MOT...LOC 1824Z 264DEG 52KT 4080 7588 4035 7633

MPS
Special weather statement, May 23, 2:46 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
246 PM EDT Thu May 23 2019

NJZ001-007>009-PAZ055-061-062-105-231915-
Morris-Hunterdon-Sussex-Warren-Upper Bucks-Lehigh-Monroe-Northampton-
246 PM EDT Thu May 23 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MORRIS...
NORTHERN HUNTERDON...SUSSEX...WARREN...NORTHEASTERN LEHIGH...
NORTHWESTERN BUCKS...EAST CENTRAL MONROE AND NORTHAMPTON COUNTIES...

At 245 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bushkill to Pen Argyl to near
Claussville. Movement was east at 60 mph.

Wind gusts up to 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Allentown, Easton, Port Jervis, Newton, Montague, Bethlehem, Dover,
Hopatcong, Forks, Emmaus, Northampton, East Stroudsburg,
Hackettstown, Wilson, Wharton, Washington, Rockaway, Blairstown,
Hellertown and Nazareth.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

A severe thunderstorm watch remains in effect until 800 PM EDT for
eastern Pennsylvania.

LAT...LON 4130 7457 4120 7437 4109 7450 4104 7450
      4105 7445 4103 7443 4080 7458 4046 7519
      4054 7568 4059 7575 4086 7526 4114 7508
      4108 7503 4116 7490 4128 7484 4134 7476
TIME...MOT...LOC 1845Z 275DEG 59KT 4119 7501 4086 7525 4061 7572

MPS
Special weather statement, May 23, 3:08 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
308 PM EDT Thu May 23 2019

DEZ001-NJZ009-PAZ061-070-071-101>106-231945-
New Castle-Hunterdon-Lower Bucks-Upper Bucks-Lehigh-Eastern
Montgomery-Western Montgomery-Delaware-Western Chester-Eastern
Chester-Philadelphia-
308 PM EDT Thu May 23 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW CASTLE...
SOUTHWESTERN HUNTERDON...MONTGOMERY...SOUTHEASTERN LEHIGH...BUCKS...
CHESTER...NORTHWESTERN PHILADELPHIA AND DELAWARE COUNTIES...

At 308 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Zionsville to near Pughtown to near West
Grove. Movement was east at 55 mph.

Wind gusts up to 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Philadelphia, Wilmington, West Chester, Norristown, Chester,
Pottstown, Phoenixville, Lansdale, West Norriton, East Norriton,
Coatesville, Emmaus, Westtown, Quakertown, Perkasie, Doylestown,
Byram, Carneys Point, Downingtown and Conshohocken.

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

A severe thunderstorm watch remains in effect until 800 PM EDT for
eastern and southeastern Pennsylvania.

LAT...LON 4017 7567 4037 7560 4044 7553 4047 7556
      4053 7554 4055 7536 4054 7533 4056 7530
      4061 7492 4026 7503 3972 7548 3976 7598
TIME...MOT...LOC 1908Z 257DEG 49KT 4048 7552 4018 7563 3983 7589

MPS
Special weather statement, May 23, 3:36 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Mount Holly NJ
336 PM EDT Thu May 23 2019

DEZ001-NJZ008>010-012-013-015-017>019-PAZ070-071-104-106-232000-
New Castle-Camden-Mercer-Morris-Hunterdon-Northwestern
Burlington-Western Monmouth-Somerset-Middlesex-Gloucester-Lower
Bucks-Eastern Montgomery-Philadelphia-Delaware-
336 PM EDT Thu May 23 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NEW
CASTLE...CAMDEN...MERCER...SOMERSET...SOUTHEASTERN MORRIS...
SOUTHEASTERN HUNTERDON...NORTHERN GLOUCESTER...NORTHWESTERN
BURLINGTON...SOUTHWESTERN MONMOUTH...MIDDLESEX...SOUTHEASTERN
MONTGOMERY...SOUTHEASTERN BUCKS...PHILADELPHIA AND EASTERN DELAWARE
COUNTIES...

At 336 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Peapack And Gladstone to near Richboro to
Chelsea. Movement was east at 55 mph.

Wind gusts up to 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Philadelphia, Trenton, Camden, New Brunswick, Perth Amboy,
Morristown, Somerville, Gloucester City, Somerset, Edison, Cherry
Hill, Old Bridge, Bensalem, East Brunswick, Evesham, Bridgewater,
South Brunswick, Sayreville, Mount Laurel and North Brunswick.

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

LAT...LON 4056 7421 4055 7425 4050 7426 4050 7428
      4046 7424 4023 7439 3969 7498 3981 7555
      4028 7504 4080 7468 4080 7436 4074 7437
      4067 7446 4066 7445 4066 7441 4065 7440
      4060 7446 4060 7421
TIME...MOT...LOC 1936Z 274DEG 50KT 4074 7467 4028 7499 3987 7544

MPS
Special weather statement, May 23, 5:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
537 PM EDT Thu May 23 2019

DEZ003-004-232215-
Inland Sussex-Delaware Beaches-
537 PM EDT Thu May 23 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...

At 536 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Milford to near Ellendale to near
Sycamore to near Vienna. Movement was east at 45 mph.

Wind gusts up to 45 mph and pea size hail are possible with these
storms.

Locations impacted include...
Georgetown, Milford, Millsboro, Laurel, Lewes, Milton, Selbyville,
Delmar, Dagsboro, Millville, Ellendale, Henlopen Acres, Gumboro, Cape
Henlopen State Park, Sycamore, Long Neck, Ocean View, Frankford,
South Bethany and Dewey Beach.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3846 7569 3859 7554 3874 7545 3890 7549
      3893 7531 3880 7518 3880 7509 3867 7507
      3869 7508 3869 7514 3864 7513 3862 7508
      3866 7507 3861 7506 3859 7521 3857 7518
      3860 7506 3845 7505
TIME...MOT...LOC 2136Z 280DEG 40KT 3887 7548 3874 7545 3859 7554 3845
7576

Gorse

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:24 AM EDTSmall Craft AdvisoryPHI28 hr
May 23, 2:46 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren29 min
May 23, 3:36 PM EDTSpecial Weather StatementPHICamden, Mercer, Middlesex, Somerset24 min
May 23, 5:40 PM EDTSpecial Marine WarningPHI29 min
May 23, 2:11 PM EDTSpecial Weather StatementPHICarbon, Monroe34 min
May 23, 2:24 PM EDTSpecial Weather StatementPHIBerks, Lehigh36 min
May 23, 3:08 PM EDTSpecial Weather StatementPHIBucks, Chester, Delaware, Montgomery37 min
May 23, 5:01 PM EDTSevere Thunderstorm WarningPHIKent, Sussex37 min
May 23, 3:53 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot52 min
May 23, 4:27 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot63 min

Nearby

Special Weather Statements in Delaware, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.